Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Apr 28, 2006, 5:00 PM CDT for Val Verde County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 28, 2006, 5:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 106 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEWX 282200 TOREWX TXC465-282215- /O.NEW.KEWX.TO.W.0024.060428T2200Z-060428T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * TORNADO WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 515 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER VAL VERDE COUNTY...15 MILES NORTH OF LOMA ALTA...MOVING EAST AT 35 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A VEHICLE IS EASILY ROLLED AND CRUSHED BY A TORNADO. DO NOT TRY TO OUTRUN ONE. IF NO STRONG BUILDING IS CLOSE...LEAVE YOUR VEHICLE AND TAKE SHELTER IN A DITCH OR LOW SPOT. COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3011 10097 2997 10085 2998 10071 3028 10070 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:32 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 28, 3:32 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT FRI APR 28 2006 .DISCUSSION... AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER. THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST COUNTIES OF THE CWA BY NOON. AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY DRAPES ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 60 89 / 90 20 - 0 AUSTIN BERGSTROM INTL AIRPORT 64 85 54 87 / 90 20 - 0 DEL RIO INTL AIRPORT 64 90 61 94 / 40 - - 0 SAN ANTONIO INTL AIRPORT 65 86 59 88 / 60 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/04
Hazardous weather outlook, Apr 28, 4:27 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CDT FRI APR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 427 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Apr 28, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| Apr 28, 3:37 PM CDT | Tornado Warning | EWX | Val Verde | 23 min |
| Apr 28, 3:58 PM CDT | Tornado Warning | EWX | Val Verde | 62 min |
| Apr 28, 4:33 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Apr 28, 5:11 PM CDT | Tornado Warning | EWX | Edwards | 34 min |
| Apr 28, 5:45 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 28 min |
| Apr 28, 6:10 PM CDT | Tornado Warning | EWX | Edwards | 35 min |
| Apr 28, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 37 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.